| || |
methadone and oxycodone
methadone and oxycodone
Hey i've been abusing pain medication as well as my wife for the past couple years. It started with hydros and went all the way to taking 10mg methadone and 30mg oxycodone tablets daily. We have both decided we are ready for the end of this horrible nightmare. Basically we have cut the oxycodone out altogether already but are trying to taper off our methadone. Whats a good methadone dose rec'd for tapering down from such abuse?and for how long? I can normally get through the day with 2 10mg tablets without w/d besides anxiety at night and insomnia which normally leads into oxycodone dose. Should i up my methadone dose to help from the codones and then taper down from those? Thanks
I know very little to nothing about methadone. Opiates, oxy,s were my DOC. If you will post your message in the " need to talk " forum more people will see it therefore I believe you will get more responses. This is a wonderful site with very knowledgeable and caring individuals willing to share and help. Congratulations to both of you wanting to get clean. It can be done. And you only have to do this once. I am knewly released from 8 days CT from oxy. It was horrible. I am still weak but so, so hopeful today. Good luck.......sundwn
Hi. I wouldn't increase the methadone! If your OK on 10 MG's that's not a relatively high dose, you should be able to do this without too much issue. You need to make sure your ready to stop taking pills. That means no more prescriptions, being around people who are using and so forth. You should tell your Doctor your no longer taking pain medication as well. I told my physician I was an addict and could NOT be prescribed opiod medication for self dosing. The only time I would accept opiates is a drastic emergency situation where I am being dosed by someone else.
Methadone is a powerfully addicting medication. Your on a low dose but be prepared, it won't be without some hard work and discomfort. You should sit down and write yourself out a tapering plan for the methadone. Sounds like you have 10MG pills? I would cut down your dose 2.5 mg every week or two weeks until you get to 2.5, then you may want to slow it to .5 mg at a time. If you jump off at 2.5mg you may feel terrible. I know those pills are tiny, you might want to talk to a pharmacist about cutting them. You can certainly cut them in four pieces easily. I'm wondering if you could crush the powder and put it in some water for when you get down to below 2.5 mgs? That's what I would do, but I'm not a Doctor either.
I would discontinue ONE at a time and make methadone the last drug you come off of. Again I would not add anymore methadone, what you could do is take a dose in the morning and one dose at night before bed so you sleep better. Oxy w/d should be rapid and you shouldn't feel too bad considering your taking methadone. It will help somewhat. Methadone is a powerful, powerful drug. Good for you for wanting to stop. You will be uncomfortable but it's not impossible. I weaned from 160mg to 30mg in a month. Talk about discomfort!